Alert archive / Hawaii / High Wind Warnings in 2010

High Wind Warning 4, NWS Honolulu, HI

June 10, 2010Kalawao County, Hawaii

NWS Honolulu, HI issued this high wind warning at Jun 10, 2010, 3:12 AM HST for Kalawao County, Hawaii. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2010, 3:12 AM HST (13:12 UTC)
Expired
Jun 10, 2010, 10:00 AM HST
In force
7 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The radar

The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2010-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2010-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WWHW70 PHFO 101312
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
312 AM HST THU JUN 10 2010

HIZ022-110215-
/O.UPG.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
/O.NEW.PHFO.HW.W.0004.100610T1312Z-100611T0400Z/
HALEAKALA SUMMIT-
312 AM HST THU JUN 10 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS NEAR THE HALEAKALA SUMMIT WILL BE 35 TO 45 MPH WITH GUSTS TO
6O MPH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING.
THESE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HIZ027-110215-
/O.EXA.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
BIG ISLAND INTERIOR-
312 AM HST THU JUN 10 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

WINDS ACROSS THE SADDLE REGION OF THE BIG ISLAND INTERIOR WILL BE
EAST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HIZ016-024-026-028-110215-
/O.CON.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
KAHOOLAWE-SOUTH BIG ISLAND-KOHALA-BIG ISLAND SUMMITS-
312 AM HST THU JUN 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

WINDS NEAR KAMUELA AND SOUTH POINT...AND ON THE ISLAND OF
KAHOOLAWE WILL BE FROM THE EAST TO NORTHEAST AT 25 TO 35 MPH WITH
GUSTS TO 45 TO 50 MPH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOSTER/HOUSTON
2 follow-up statements
529 
WWHW70 PHFO 101315
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
315 AM HST THU JUN 10 2010

HIZ022-110215-
/O.CON.PHFO.HW.W.0004.000000T0000Z-100611T0400Z/
HALEAKALA SUMMIT-
315 AM HST THU JUN 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

WINDS NEAR THE HALEAKALA SUMMIT WILL BE 35 TO 45 MPH WITH GUSTS
TO 6O MPH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
OCCURRING. THESE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HIZ016-024-026>028-110215-
/O.CON.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
KAHOOLAWE-SOUTH BIG ISLAND-KOHALA-BIG ISLAND INTERIOR-
BIG ISLAND SUMMITS-
315 AM HST THU JUN 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... 

WINDS NEAR KAMUELA AND SOUTH POINT...AND ON THE ISLAND OF
KAHOOLAWE WILL BE FROM THE EAST TO NORTHEAST AT 25 TO 35 MPH WITH
GUSTS TO 45 TO 50 MPH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOSTER/HOUSTON
544 
WWHW70 PHFO 102000
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST THU JUN 10 2010

HIZ022-110400-
/O.CAN.PHFO.HW.W.0004.000000T0000Z-100611T0400Z/
/O.EXA.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
HALEAKALA SUMMIT-
1000 AM HST THU JUN 10 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HIZ028-102100-
/O.CAN.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
BIG ISLAND SUMMITS-
1000 AM HST THU JUN 10 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY LEVELS AT THE BIG ISLAND SUMMITS.

$$

HIZ016-024-026-027-110400-
/O.CON.PHFO.WI.Y.0033.000000T0000Z-100611T0400Z/
KAHOOLAWE-SOUTH BIG ISLAND-KOHALA-BIG ISLAND INTERIOR-
1000 AM HST THU JUN 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


MORRISON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Jun 9, 8:31 PM HST, 6 hours 41 minutes earlier.

Area forecast discussion, Jun 9, 8:31 PM HST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
831 PM HST WED JUN 9 2010

.SYNOPSIS...
HIGH PRESSURE FAR NORTHEAST OF THE ISLANDS WILL PRODUCE FRESH TO
LOCALLY STRONG AND GUSTY TRADES THROUGH FRIDAY. TRADES WILL WEAKEN
SLIGHTLY THIS WEEKEND AND EARLY NEXT WEEK. LIGHT SHOWERS WILL FOCUS
OVER WINDWARD AND MOUNTAIN AREAS INTO THE WEEKEND...THEN LIKELY
BECOME MORE WIDESPREAD NEXT WEEK.

&&

.DISCUSSION...
THE SUBTROPICAL HIGH LOCATED FAR NORTHEAST OF THE STATE WILL PRODUCE
FRESH TO LOCALLY STRONG AND GUSTY WINDS TONIGHT THROUGH TOMORROW. A
WIND ADVISORY CONTINUES FOR SELECT TYPCIAL WINDY AREAS THROUGH LATE
THURSDAY AFTERNOON. THESE WINDS ARE CURRENTLY CARRYING SCATTERED LOW
CLOUDS AND ISOLATED SHOWERS OVER WINDWARD COASTAL WATERS TONIGHT.
BROKEN WINDWARD AND MAUKA CLOUD BUILDUPS ARE OBSERVED ON VISIBLE AND
IR SATELLITE. WATER VAPOR IMAGERY SHOWS A WEAK TROUGH ALOFT CENTERED
AROUND 100 MILES WEST OF LIHUE MOVING TO THE NORTHWEST. THIS TROUGH
WILL WEAKEN OVER THE NEXT 12 HOURS AND BECOME A NON-FACTOR IN THE
WEATHER ACROSS THE STATE FOR THE SHORT-TERM AS THE MIDLEVEL
INVERSIONS REMAIN STRONG. ONLY ISOLATED LIGHT SHOWERS ARE EXPECTED
TONIGHT. THE SITUATION WILL CHANGE LITTLE FOR TOMORROW WITH STRONG
WINDS AND ISOLATED WINDWARD SHOWERS. WINDS WILL DECREASE SLIGHTLY ON
FRIDAY AS A NORTH PACIFIC STORM BEGINS TO WEAKEN AND PUSH THE
SUBTROPICAL HIGH FURTHER AWAY FROM HAWAII. THAT BEING SAID...WINDS
MAY STILL BE STRONG ENOUGH TO KEEP THE WIND ADVISORY GOING ON FRIDAY
FOR SELECT AREAS ACROSS THE STATE.

BY SATURDAY...WINDS SHOULD WEAKEN TO MODERATE TRADE BREEZES THROUGH
THE WEEKEND AND THEN INCREASE TO MODERATE/FRESH LEVELS THROUGH THE
FIRST HALF OF NEXT WEEK. A SEASONABLY LATE UPPER LEVEL TROUGH WILL
BEGIN DIGGING SOUTHWARD TOWARDS THE STATE BEGINNING LATE FRIDAY
STOPPING JUST NORTH OF THE ISLANDS BY SUNDAY. INSTABILITY WILL NOT
BE TOO IMPRESSIVE...BUT THE VERTICAL PROFILE OF THE TROUGH SHOULD BE
SUFFICIENT TO LIFT THE INVERSION LEVEL. ALONG WITH A COINCIDENT
BOOST IN AVAILABLE BOUNDARY LAYER MOISTURE... SHOWER
COVERAGE/INTENSITY WILL INCREASE FOR WINDWARD ZONES AS EARLY AS
SUNDAY AND WILL PROVIDE A WET TRADE WIND PATTERN THROUGH WEDNESDAY.
WHILE WINDWARD AND MAUKA SIDES OF THE ISLANDS WILL SEE MOST OF THE
SHOWERS. LEEWARD AREAS WILL SEE ADDITIONAL SHOWERS AS
WELL...ESPECIALLY DURING OVERNIGHT HOURS.

&&

.AVIATION...
VFR WILL PREVAIL FOR THE TERMINALS THROUGH THE TAF PERIOD. WINDS
WILL BE THE PRIMARY CONCERN AGAIN TONIGHT AND TOMORROW. STRONG
TRADES WILL PRODUCE ENE G35-50KT FOR THE WINDIEST VALLEYS/PASSES.
PHOG MAY SEE CHANCES OF LLVL WS ON APPROACH THRU THE CNTRL VALLEY.
AIRMET TANGO FOR TEMPO LLVL MOD TURB AOB 070 WILL CONTINUE THROUGH
FRIDAY. FRI. A WILD FIRE UPSLOPE FROM MAALAEA BAY COULD PRODUCE ISOL
MVFR VIS 5SM FM MAKENA TO MAALAEA...OFFSHORE TO MOLOKINI DUE TO FU.

&&

.MARINE...
WINDS ARE EXPECTED TO REACH OR EXCEED SMALL CRAFT CRITERIA THROUGH
THURSDAY. THE SCA HAS BEEN EXTENDED THROUGH 6 PM HST THU. WINDS IN
THE WINDIEST CHANNELS WILL LIKELY BE 30 MPH OR GREATER OCCASIONALLY
GUSTING TO GALE FORCE.

SURF ALONG SOUTH FACING SHORES WILL BEGIN INCREASING GRADUALLY
THURSDAY AS FRESH SSW SWELL FILLS IN. SURF WILL REACH THE
WAIST/CHEST HIGH RANGE FRIDAY INTO EARLY NEXT WEEK WITH POSSIBLE
LARGER WAVES TO HEAD HIGH FOR SELECT AREAS. MOST OF THE RECENT
EXTRATROPICAL CYCLONE ACTIVITY OF INTEREST LOCALLY HAS BEEN AND WILL
BE IN THE VICINITY OF NEW ZEALAND AND THE TASMAN SEA FOR A FEW MORE
DAYS. THIS SUGGESTS SMALLER SHADOWED SW SWELL BEGINNING TOWARDS THE
MIDDLE OF NEXT WEEK LASTING FOR WEEK OR SO. NEXT WEEK MEAN TROUGHING
WILL SHIFT EAST OF NEW ZEALAND GIVING WAY TO BETTER SYSTEM
INTENSITY/TRAJECTORY FOR MODERATE SURF LOCALLY IN HAWAII SHOWING
AROUND THE 21ST-22ND...GIVE OR TAKE. BEYOND THAT...HIGH PRESSURE IN
THE SOUTHERN OCEAN WILL SQUASH ANY SWELL PRODUCING CYCLONE FORMATION
FAVORABLE FOR HAWAII FOR A FEW DAYS. THINGS SHOULD RECOVER WITH
SWELL TRAJECTORIES IMPROVING FROM THE SW INTO JULY AS THE
AFOREMENTIONED HIGH WEAKENS AND SHIFTS EAST.

NOTHING OF GREAT INTEREST OTHER THAN SHORT PERIOD NORTH SWELL NEXT
WEEK FOR NORTH FACING SHORES. CHOPPY TRADE SWELL WILL PERSIST ALONG
EAST FACING SHORES THROUGH THE PERIOD.

&&

.FIRE WEATHER...
STRONG TRADE WINDS AND PERSISTENT DRY CONDITIONS IS LIKELY AGAIN
THURSDAY. WINDS WILL RELAX SLIGHTLY AND HUMIDITY LEVELS WILL
RECOVER OVERNIGHT...BUT CONDITIONS ARE EXPECTED TO REACH RED FLAG
CRITERIA TOMORROW. THE RED FLAG WARNING CONTINUES THROUGH 600 PM
THURSDAY. WINDS WILL BE DECREASING ON FRIDAY BUT EXPECTING TO
STILL BE FLIRTING WITH RED FLAG CRITERIA...THOUGH NOT CONFIDENT
ENOUGH THIS WILL OCCUR TO ISSUE A WARNING FOR FRIDAY AT THIS TIME.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM HST THURSDAY FOR KAUAI LEEWARD-OAHU
SOUTH SHORE-WAIANAE COAST-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
MOLOKAI LEEWARD-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD
HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA.

WIND ADVISORY UNTIL 6 PM HST THURSDAY FOR KAHOOLAWE-HALEAKALA
SUMMIT-SOUTH BIG ISLAND-KOHALA-BIG ISLAND SUMMITS.

SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR ALL HAWAIIAN
WATERS-

&&

FOSTER

Nearby

High Wind Warnings in Hawaii, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.